Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Has anyone had any luck controling acne with birth control pills? A lot of them claim they can clear up skin. My skin is *almost* under control except for when I get my monthly visitor. I was wondering if the pill would knock out those last persistant suckers or if it was just good marketing.

(If this has already been covered, can someone direct me to the thread?)

Thanks!

Share this post


Link to post
Share on other sites

http://acne.org/messageboard/viewtopic.php...5&highlight=bcp

http://acne.org/messageboard/viewtopic.php...5&highlight=bcp

http://acne.org/messageboard/viewtopic.php...2&highlight=bcp

http://acne.org/messageboard/viewtopic.php...?t=3722&start=0

http://acne.org/messageboard/viewtopic.php...2&highlight=bcp

I have used diane on and off for years...I would say it contributes to a 20% improvement. Other people have found that this same pill might be enough to clear their acne completely. It is all personal.

Share this post


Link to post
Share on other sites

Frances, thank you SO much for the links. I'm about to start on Yasmin, after talking to my doctor and reading all these posts. I'm excited to possibly have clear skin, but I'm concerned about the side-effects. I am prone to depression but have been okay for a few years. My doctor and I decided to do a three month trial and see how I feel.

Has anyone else had other bad side effects from using Yasmin that I should look out for? I've read all about it online but I want to hear from women who are actually using it.

Thanks, you guys. I'm just being cautious, I guess.

Share this post


Link to post
Share on other sites

I've always thought the risks with weight gain and depression are completely overhyped. But then that could be cos I haven't experienced either ...at least not in relation to pill use biggrin.gif

Depo Provera (the monthly injection) and implants are the ones most often connected with weight gain.

I think the thing you really want to discuss with your doc/ be vigilent for is whether there is a heightened risk of deep vein thrombosis. I got shin splints a while back and that gave me a little bit of a scare cos it seemed to have similar symptoms to dvt.

Share this post


Link to post
Share on other sites

Wow, thanks! That's very encouraging. I usually break out in the days right before and during my period. Are you planning to stop Dan's regimen after a few months if you're still clear? I can't wait to start. (I've never been so eager for a period in my life.)

We have so much in common, it's like we're the same person. *scary music* biggrin.gif

Share this post


Link to post
Share on other sites

Monkeypie...nup - twas shin splints not dvt. Regarding dvt - Just be vigilent for any swelling and pain in the legs.

Share this post


Link to post
Share on other sites

I had a friend who used BCP for years, skin was clear as a bell, but when she d/c'd the pills when she decided to have a baby, what a mess. Her hormones were so out of whack from coming off the pills that her skin went crazy....all through the pregnancy she suffered horrible breakouts with not much recourse due to fact she was pregnant. Once the baby came she has had a horrid time of trying to deal with her skin, she went back on the pill...didn't help, switched pills..didn't help and now is trying meds with her derm. Scary stuff.

I was so panicked when I got preg that my skin would go nuts (I was not on BCP prior..my acne is pretty much under control)...but, Thank God, it did quite nicely. Well, my skin did...the preg itself was a horrid, horrid experience....but I got a lovely son in return...Evens out quite nicely.

Thank you for enduring my rambling. biggrin.gif

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×